| Model Number |
VLOCM1744 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a robotic radical prostatectomy for prostate cancer, at the initiation of suturing, the suture experienced needle detachment.The device was used immediately after being unpacked, and a continuous suturing technique was employed.The issue was resolved by replacing the product with a new suture, and the procedure was completed without further incident.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
Additional information: e1, e2, e3, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one suture and one needle.The needle was returned disengaged from the suture.A knot was tied at the loop end.Upon microscopic inspection of the needle, normal crimp and swage marks were noted.Suture material was observed to be present in the swage, indicating the suture broke off at the swage.Functional testing found that on the opened complaint device was precluded as the needle was returned detached.It was reported that the suture experienced needle detachment.The reported issue was confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of off label use.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: v-loc¿ 90 absorbable wound closure device is intended to be used without the use of anchoring knots to begin or terminate the suture line.Do not tie knots.Tying knots may damage the barbs and potentially reduce their effectiveness.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.